Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Plane strain problem of two coplanar cracks in an initially stressed neo-Hookean anisotropic infinite medium

Authors: Brij M. Singh and Ranjit S. Dhaliwal
Journal: Quart. Appl. Math. 37 (1980), 451-457
DOI: https://doi.org/10.1090/qam/99631
MathSciNet review: QAM99631
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: We consider the plane strain problem of determining the crack energy in an initially stressed neo-Hookean anisotropic infinite medium containing two coplanar cracks. We assume that the cracks are opened by a constant internal pressure. By using a Fourier transform solution of the equilibrium equations the problem is reduced to solving a set of triple integral equations with a cosine kernel. These integral equations are solved and a closed-form expression for the crack energy $ W$ is obtained. The numerical values of $ W$ are graphed in Figs. 1, 2.

References [Enhancements On Off] (What's this?)

  • [1] E. Trefftz, ZAMM 13, 160 (1933)
  • [2] M. A. Biot, Phil. Mag. 27, Ser. 7, 468 (1938)
  • [3] M. A. Biot, ZAMM 20, 89 (1940) MR 0002311
  • [4] H. Neuber, ZAMM 23, 321 (1943) MR 0012565
  • [5] A. E. Green, R. S. Rivlin and R. T. Shield, Proc. Roy. Soc. London A211, 128 (1952) MR 0047486
  • [6] A. E. Green and W. Zerna, Theoretical elasticity, Oxford, Clarenton Press, 114 (1954) MR 0064598
  • [7] M. A. Biot, Mechanics of incremental deformations, John Wiley, New York (1965) MR 0185873
  • [8] K. N. Srivastava and M. Lowengrub, Proc. Roy. Soc. Edinb. A68, 309 (1969)
  • [9] M. Lowengrub and K. N. Srivastava, Int. J. Engng. Sci. 6, 359 (1968)

Additional Information

DOI: https://doi.org/10.1090/qam/99631
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society